Alert archive / Ohio / Areal Flood Warnings in 2012
Areal Flood Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Mar 18, 2012, 6:48 PM EDT for Lorain County, Medina County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 6:48 PM EDT (22:48 UTC)
- Expired
- Mar 18, 2012, 11:08 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lorain County, OH, Medina County, OH
The radar
The Cleveland radar (KCLE), 23 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WGUS41 KCLE 182248
FLWCLE
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
648 PM EDT SUN MAR 18 2012
OHC093-103-190445-
/O.NEW.KCLE.FA.W.0005.120318T2248Z-120319T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LORAIN OH-MEDINA OH-
648 PM EDT SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* FLOOD WARNING FOR SMALL STREAMS IN...
LORAIN COUNTY...
MEDINA COUNTY...
* UNTIL 1245 AM EDT...
* AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN IS FALLING OR HAD FALLEN EARLIER HEAVY ENOUGH TO
PRODUCE FLOODING. DITCHES...STORM DRAINS...AND LOW LYING AREAS WILL
FILL QUICKLY AS A RESULT OF THE RUNOFF. THROUGH TONIGHT THE RUNOFF
WILL FILL AREA CREAKS AND STREAMS WHICH COULD COME OUT OF BANKS.
* LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO AMHERST...
AVON LAKE...BRUNSWICK...ELYRIA...GRAFTON...LITCHFIELD...LODI...
LORAIN...MEDINA...NORTH RIDGEVILLE...VERMILION...WADSWORTH AND
WELLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. TURN AROUND DONT
DROWN!
&&
LAT...LON 4099 8217 4106 8218 4106 8233 4143 8235
4143 8226 4148 8219 4151 8206 4151 8197
4136 8197 4135 8188 4128 8188 4127 8168
4099 8168
$$
SJAMISON2 follow-up statements
717
WGUS81 KCLE 190005
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
805 PM EDT SUN MAR 18 2012
OHC093-103-190445-
/O.CON.KCLE.FA.W.0005.000000T0000Z-120319T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LORAIN OH-MEDINA OH-
805 PM EDT SUN MAR 18 2012
...FLOOD WARNING REMAINS IN EFFECT FOR MEDINA AND LORAIN COUNTIES
UNTIL 1245 AM EDT...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SHOWERS OVER LORAIN AND MEDINA COUNTIES HAD WEAKENED AND WERE
PRODUCING LIGHTER RAINFALL RATES. THE FLOOD THREAT HOWEVER CONTINUES
AS RUNOFF FROM EARLIER STORMS SPILLS INTO AREA
STREAMS...RIVERS...DITCHES...AND LOW LYING AREAS OVER THE NEXT
COUPLE OF HOURS. AREAS THAT COULD BE IMPACTED INCLUDE
VERMILION...GRAFTON...SHEFIELD...MEDINA...SPENCER...AND WADSWORTH.
IF YOU WITNESS ANY FLOODING PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE
FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN!
&&
LAT...LON 4099 8217 4106 8218 4106 8233 4143 8235
4143 8226 4148 8219 4151 8206 4151 8197
4136 8197 4135 8188 4128 8188 4127 8168
4099 8168
$$
SJAMISON253
WGUS81 KCLE 190308
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1108 PM EDT SUN MAR 18 2012
OHC093-103-190317-
/O.CAN.KCLE.FA.W.0005.000000T0000Z-120319T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LORAIN OH-MEDINA OH-
1108 PM EDT SUN MAR 18 2012
...THE FLOOD WARNING THAT WAS IN EFFECT FOR MEDINA AND LORAIN
COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. HOWEVER...THE BLACK RIVER AT
ELYRIA WAS RISING AND A FLOOD WARNING WAS ISSUED FOR IT.
LAT...LON 4099 8217 4106 8218 4106 8233 4143 8235
4143 8226 4148 8219 4151 8206 4151 8197
4136 8197 4135 8188 4128 8188 4127 8168
4099 8168
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Mar 18, 6:19 PM EDT, 29 minutes earlier.
Area forecast discussion, Mar 18, 6:19 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
619 PM EDT SUN MAR 18 2012
.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE ACROSS THE AREA THIS EVENING. A RIDGE
OF HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE AREA THROUGH
MID WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
MINOR UPDATE TO DECREASE THE SHOWERS AND THUNDERSTORMS OVER
EXTREME NORTHWEST OHIO.
PREVIOUS DISCUSSION... MOIST TONGUE OF 60 PLUS
DEW POINTS FROM GULF COAST INTO CENTRAL IL AND SW INDIANA. WEAK
BOUNDARY STRETCHES FROM CENTRAL IL INTO WRN KY. CAPES ACROSS AREA
BETWEEN 500 AND 1000 J/KG. UPPER LEVEL LOW CURRENTLY NEAR
INDIANA/OHIO BORDER WILL MOVE EAST ACROSS THE FORECAST AREA
TONIGHT. TSRA NW FIRING UP AHEAD OF UPPER LOW ALONG AN AREA OF
WEAK SURFACE CONVERGENCE. FORECAST AREA IS IN GENERAL
THUNDER...BUT NOT OUT OF REALM OF POSSIBILITY THAT A FEW STORMS
COULD BECOME STRONG TO SEVERE WITH ONE INCH HAIL.
KEPT FLOOD WATCH GOING ACROSS THE ENTIRE AREA FOR THIS EVENING.
PRECIPITABLE WATER BETWEEN ONE AND 1.2 INCHES. IN ADDITION AS MUCH
RAIN...ESPECIALLY ACROSS NW AND CENTRAL OHIO PICKED UP YDY AND
OVERNIGHT GROUND NEAR SATURATION. ANY HEAVY RAINING SLOW MOVING TSRA
COULD PRODUCE SOME LOCALIZED FLOODING.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH MID WEEK AS
RIDGE BUILDS OVER THE AREA AND WILL BE THE DOMINANT FEATURE.
CONDITIONS SHOULD BE PREDOMINATELY DRY THROUGH MID WEEK. DID
MENTION CHC TSRA MONDAY AFTERNOON AS CAPES BUILD TO BETWEEN 1000
J/KG AND 1500. HOWEVER...LACK OF ANY KICKER COULD HINDER
DEVELOPMENT OF AFTERNOON TSRA.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A COOLER TREND FOR THE END OF THE WEEK WITH AN UPPER LOW MOVING INTO
THE OHIO VALLEY AND A COLD FRONT COMING ACROSS THE GREAT LAKES.
TIMING STILL IS AN ISSUE AND LIKELY THIS WILL TAKE A COUPLE/FEW DAYS
TO CROSS THE REGION. MODEL DIFFERENCES ON PHASING BETWEEN NORTHERN
SHORTWAVE AND THE MID U.S. UPPER LOW. EVEN MORE DIFFERENCE UPON
TIMING OF ITS EXIT AND THE ARRIVAL OF HIGH PRESSURE...WITH THE ECMWF
STILL THE FASTEST AND ALSO A LITTLE COOLER. TEMPERATURES WILL REMAIN
ABOVE NORMAL...WILL JUST BE ABOUT 15 OR SO DEGREES COOLER FOR HIGHS
THIS WEEKEND.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
MID-LEVEL DISTURBANCE SWIRLING OVER NORTHERN INDIANA WILL DRIFT
EAST TONIGHT AND DISSIPATE. FOR THE REMAINDER OF THE AFTERNOON A
HIT OR MISS SHOWER/THUNDERSTORM POSSIBLE AT ANY TIME. BEST
MOISTURE IS JUST BEGINNING TO ARRIVE AND ATMOSPHERE BECOMING
UNSTABLE WITH HEATING. WILL HAVE CB MENTIONS IN ALL TAFS AND TS
IN TEMPOS FOR MFD/CAK/CLE/YNG. BY EVENING THUNDER CHANCES MORE
ISOLATED...BUT SHOWER CHANCES LINGER ESPECIALLY THE EAST HALF
UNDER THE DISSIPATING WAVE. WILL HAVE FOG CONCERNS
OVERNIGHT...ESPECIALLY WEST WHERE SOME DRYING ALOFT COULD MAKE IT
IN AND SURFACE WINDS GO LIGHT/VARIABLE. FURTHER EAST UNSURE ABOUT
A LINGERING LOWER END VFR DECK OR POSSIBLE MVFR DECK AND HOW MUCH
BR THERE MAY BE AFTER THE LIGHT SHOWERS END.
OUTLOOK...NON VFR POSSIBLE IN MORNING BR TUESDAY AND WEDNESDAY.
NON VFR POSSIBLE THURSDAY INTO FRIDAY.
&&
.MARINE...
OUTSIDE OF ISOLATED/SCATTERED THUNDERSTORMS...LAKE CONDITIONS QUIET.
LIGHT FLOW WILL CONTINUE THROUGH THE WEEK AND FOR THE MOST PART
WINDS WILL BE SOUTHERLY. THERE IS A FRONT THAT WILL MOVING ACROSS
THE CENTRAL LAKES MID WEEK AND MAY WANT TO SLIP ACROSS LAKE ERIE
THURSDAY...BUT TIMING OF FEATURES LATE THIS WEEK COMPLICATED BY A
CUT OFF LOW THAT WILL BE MAKING ITS WAY SLOWLY TO THE OHIO VALLEY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...KIELTYKA
SHORT TERM...DJB
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Mar 18, 6:34 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 634 AM EDT SUN MAR 18 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 634 AM EDT SUN MAR 18 2012 ...FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON MAY APPROACH SEVERE LEVELS. THE MAIN CONCERN WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-191045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 634 AM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:23 AM EDT | Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 15 hr |
| Mar 18, 4:23 PM EDT | Areal Flood Advisory | CLE | Crawford, Huron, Richland, Seneca, Wyandot | 4 hr |
| Mar 18, 4:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| Mar 18, 4:34 PM EDT | Areal Flood Advisory | CLE | Lorain | 4 hr |
| Mar 18, 4:48 PM EDT | Flash Flood Warning | CLE | Crawford, Huron, Seneca | 4 hr |
| Mar 18, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland | 38 min |
| Mar 18, 5:08 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 4 hr |
| Mar 18, 5:49 PM EDT | Areal Flood Warning | CLE | Morrow | 4 hr |
| Mar 18, 6:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 18 min |
| Mar 18, 6:47 PM EDT | Areal Flood Warning | CLE | Ashland, Knox | 3 hr |
| Mar 18, 7:03 PM EDT | Areal Flood Warning | CLE | Cuyahoga | 4 hr |
| Mar 18, 7:29 PM EDT | Areal Flood Warning | CLE | Lake | 4 hr |
Nearby
Areal Flood Warnings in Ohio, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.